MAUDE Adverse Event Report: BIOMET 3I OSSEOTITE IMPLANT 3.75 X 11.5MM; DENTAL IMPLANT

BIOMET 3I OSSEOTITE IMPLANT 3.75 X 11.5MM; DENTAL IMPLANT
Catalog Number OSS311
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Pain (1994)
Date of Event 06/13/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimvie complaint number (b)(4).
 
Event or Problem Description
Doctor reported implant fracture at tooth site 14.Patient referred pain.Implant was removed.
 
Additional Manufacturer Narrative
Zimvie complaint number cmp-(b)(4).The following fields have been updated: b4: date of this report b5: describe event or problem d4: additional device information g3: date received by manufacturer g6: type of report h1: type of reportable event h2: follow up type h3: device evaluated by manufacturer h4: device manufacturer date h6: adverse event problem h10: additional narrative zimvie received one (1) oss311, (osseotite® implant 3.75 x 11.5mm) for evaluation.Visual evaluation of the as returned device identified the implant with signs of use.The implant was observed fractured at the body.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.This complaint refers to the specific device being investigated for this complaint record.Device history record (dhr) review was completed for the subject lot number 2022031443.No deviations or non-conformances, which could have caused or contributed to the reported event, were noted as part of the dhr.Complaint history review was performed for the reported lot number 2022031443 for similar events and no other complaint was identified.Review completed utilizing keywords: fracture implant based on the investigation and risk management file review, the most likely root causes determined from the investigation are parafunctional habits/patient factors, or customer error.Therefore, based on the available information, a device malfunction did occur.The reported event was confirmed with all the available information.No further investigation or immediate capa / hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.At this time, the complaint investigation has been completed and the record will be closed.If additional information is received, the record will be re-opened for further evaluation.
 
Event or Problem Description
No further event information is available at the time of this report.

Brand Name
OSSEOTITE IMPLANT 3.75 X 11.5MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
BIOMET 3I
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
carlos gordian-arroyo
4555 riverside drive
palm beach gardens, FL 33410
5619713230
MDR Report Key19850265
Report Number0001038806-2024-01649
Device Sequence Number12364589
Product Code DZE
UDI-Device Identifier00844868013112
UDI-Public(01)00844868013112(17)270411(10)2022031443
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K063286
Exemption Number5645646
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Dentist
Type of Report Initial,Followup
Report Date (Section B) 12/10/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue NumberOSS311
Device Lot Number2022031443
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date07/29/2024
Supplement Report FDA Received Date12/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/10/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age89 YR
Patient SexFemale
Patient EthnicityNon Hispanic